MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: ni.Event description: under insertion, the tip of the obturator broke off into several pieces.Additional information received by an applied medical representative via email on 28nov2025: the end of the trocar fragmented/cracked in several pieces during insertion.The abdomen was already insufflated with co2 using verses needle prior to the trocar insertion.There had been some force involved in getting it through the abdomen, but according to the surgical nurse, not enough for something like this to happen.She didn't say anything about the specific insertion method for the trocar.They had opened a second trocar that they used during the procedure, but when they applied light pressure on the end of it after it had been removed/after the operation, it also fragmented into several pieces like the first one (which is why a complaint has also been made about this trocar).No pieces fell into the patient and no harm was done as a result of the incident.Intervention: opened a second trocar.Patient status: no patient injury or illness was reported.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complaint¿s experience of a fractured obturator tip.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.
 
Event or Problem Description
Procedure performed: ni.Event description: under insertion, the tip of the obturator broke off into several pieces.Additional information received by an applied medical representative via email on (b)(6) 2025: the end of the trocar fragmented/cracked in several pieces during insertion.The abdomen was already sufflated with co2 using verses needle prior to the trocar insertion.There had been some force involved in getting it through the abdomen, but according to the surgical nurse, not enough for something like this to happen.She didn't say anything about the specific insertion method for the trocar.They had opened a second trocar that they used during the procedure, but when they applied light pressure on the end of it after it had been removed/after the operation, it also fragmented into several pieces like the first one (which is why a complaint has also been made about this trocar).No pieces fell into the patient and no harm was done as a result of the incident.[intervention updated (b)(6) 2025].Additional information received by applied medical representative on (b)(6) 2025: the correct number is ten trocars in total (two non-sterile used during the incident), and eight sterile trocars that they no longer want to use because of the incident (all with the same lot number).- additional information received by applied medical representative on (b)(6) 2025: patient status ok.Procedure being performed: don't know, but they tried to insert it through an umbilical incision.Concomitant devices unknown.As i understood it from the surgical nurse, the second trocar was inserted using an open technique and used during the procedure.The second trocar/obturator did not fragment during use, but after the procedure (when they applied pressure on the tip of it after it had been removed, it also fragmented into several pieces like the first one).Intervention: opened a second trocar.Patient status: no patient injury or illness was reported.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23697902
Report Number2027111-2025-00895
Device Sequence Number10288373
Product Code GCJ
UDI-Device Identifier00607915119874
UDI-Public(01)00607915119874
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF33
Device Catalogue Number101477566
Device Lot Number1559498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown